Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 12, NWS Gray, ME

June 9, 2005Belknap County, Carroll County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jun 9, 2005, 8:19 PM EDT for Belknap County, Carroll County, New Hampshire. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2005, 8:19 PM EDT (00:19 UTC)
Expired
Jun 9, 2005, 9:15 PM EDT
In force
56 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

Counties Belknap County, NH, Carroll County, NH

The radar

The Portland,ME radar (KGYX), 88 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 620 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
620 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:44 PM EDT, 5 hours 35 minutes earlier.

Area forecast discussion, Jun 9, 2:44 PM EDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
244 PM EDT THU JUN 9 2005

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
LARGE RIDGE IN THE UPPER ATMOSPHERE WILL BUILD OVER THE AREA TONIGHT
AND FRIDAY.  A WEAK FRONTAL BOUNDARY OVER SOUTHERN NEW HAMPSHIRE
WILL LIFT NORTHEAST ACROSS THE GRAY MAINE FORECAST AREA TONIGHT.
SOME SHOWERS AND THUNDERSTORMS WILL RESULT.  IN ADDITION WARM
DEWPOINTS OVER THE COLDER OCEAN WILL RESULT IN SEA FOG DEVELOPMENT
TONIGHT.  ON FRIDAY QUITE A BIT OF MOISTURE IN THE ATMOSPHERE WILL
RESULT IN CONSIDERABLE CLOUDS AND AGAIN THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...BERMUDA HIGH IN
CHARGE THROUGH MON WITH ITS WARM TEMPS AND UNCOMFORTABLE
HUMIDITIES.  ALSO CHANCE OF SHOWER/TSTORMS ESPECIALLY DURING
THE AFTERNOONS.  GFS LONG RANGE BRINGS DOWN A BACKDOOR COLDFRONT
LATER MONDAY INTO TUESDAY AND COOLS THINGS DOWN A BIT AND DROPS
DEWPOINTS BACK DOWN INTO THE 50S.

&&

.AVIATION...VISUAL FLIGHT RULES EARLY TONIGHT EXCEPT BRIEFLY LOWER
IN THUNDERSTORMS.  CONDITIONS WILL LOWER TO MARGINAL VISUAL FLIGHT
RULES IN FOG AND HAZE OVERNIGHT WITH INSTRUMENT FLIGHT RULES IN FOG
NEAR THE COAST.  CONDIDTIONS WILL IMPROVE TO GENERALLY VISUAL
FLIGHT RULES BY MIDDAY FRIDAY.

&&

.MARINE...WINDS WILL INCREASE TO SMALL CRAFT CRITERIA ON FRIDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ150-170 FROM NOON FRIDAY TO
         7 PM FRIDAY.

&&
Hazardous weather outlook, Jun 9, 4:31 AM EDT, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
431 AM EDT THU JUN 9 2005

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-100830-
ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME-
COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME-
INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-
INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-
NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME-
NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME-
SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME-
SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME-
STRAFFORD NH-SULLIVAN NH-
COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA
OUT 25 NM-
INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH...
BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD...
BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT...
COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY...
DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON...
FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN...
KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN...
LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH...
MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD...
OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH...
RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD...
SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE...
TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE
431 AM EDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE
AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS TODAY...ESPECIALLY ACROSS
SOUTHERN SECTIONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 9, 6:23 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
623 PM EDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     BATH                    44.17N 71.97W
06/09/2005                   GRAFTON            NH   LAW ENFORCEMENT

            TREES DOWN.

&&

HAYES
Special weather statement, Jun 9, 7:05 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
705 PM EDT THU JUN 9 2005

NHZ003-005-100104-
NORTHERN GRAFTON NH-SOUTHERN GRAFTON NH-
INCLUDING THE CITIES OF...BETHLEHEM...LEBANON...LINCOLN...
LITTLETON...PLYMOUTH AND WOODSVILLE
705 PM EDT THU JUN 9 2005

...STRONG THUNDERSTORMS WILL PRODUCE GUSTY WINDS...HAIL AND VERY
HEAVY RAINS ACROSS GRAFTON COUNTY...

LOOK FOR AN AREA OF STRONG THUNDERSTORMS TO MOVE ACROSS CENTRAL AND
SOUTHERN GRAFTON COUNTIES THROUGH 815 PM. AS THESE STORMS PASS
LINCOLN...WARREN....WENTWORTH AND RUMNEY...THEY WILL PRODUCE WIND
GUSTS TO 45 MPH...MARBLE SIZED HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING.

IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN IS POSSIBLE. THIS
MUCH RAIN MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP
RISES IN SMALL CREEKS AND STREAMS.

HAYES
Special weather statement, Jun 9, 7:23 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
723 PM EDT THU JUN 9 2005

NHZ004-006-100122-
NORTHERN CARROLL NH-SOUTHERN CARROLL NH-
INCLUDING THE CITIES OF...CONWAY...MOULTONBOROUGH AND OSSIPEE
723 PM EDT THU JUN 9 2005

...THUNDERSTORMS WITH STRONG WINDS...HAIL AND VERY HEAVY RAIN WILL
AFFECT CARROLL COUNTY BETWEEN 730 PM AND 845 PM...

AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL CROSS CARROLL COUNTY
FROM WEST TO EAST EARLY THIS EVENING. AS THE STRONGEST STORMS AFFECT
JACKSON...CONWAY...ALBANY AND MADISON...EXPECT WIND GUSTS TO 45
MPH...MARBLE SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN MAY FALL WITH
THESE STORMS. THIS MUCH RAIN MAY RESULT IN LOCALIZED STREET
FLOODING...AS WELL AS SHARP RISES ON SMALL CREEKS AND STREAMS. IF YOU
PLAN TO BE OUTSIDE THIS EVENING IN CARROLL COUNTY...BE ON THE ALERT
FOR THREATENING WEATHER.

HAYES
Special weather statement, Jun 9, 7:35 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
735 PM EDT THU JUN 9 2005

MEZ008-009-100134-
CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME-
INCLUDING THE CITIES OF...COBURN GORE...EUSTIS...JACKMAN AND RANGELEY
735 PM EDT THU JUN 9 2005

...THUNDERSTORMS WITH STRONG WINDS...HEAVY RAIN AND HAIL WILL AFFECT
PORTIONS OF FRANKLIN AND SOMERSET COUNTIES IN WESTERN MAINE THROUGH
915 PM...

AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN
FRANKLIN AND CENTRAL SOMERSET COUNTIES EARLY THIS EVENING. AS THE
STORMS AFFECT TIM POND...RANGELEY...EUSTIS...JACKMAN AND LONG
POND...EXPECT WIND GUSTS TO 45 MPH...MARBLE SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.

IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN IS POSSIBLE...
AND THIS COULD RESULT IN LOCALIZED FLOODING. IF YOU PLAN TO BE
OUTSIDE IN THE MOUNTAINS OF WESTERN MAINE THIS EVENING...BE ON THE
ALERT FOR THREATENING WEATHER.

HAYES
Local storm report, Jun 9, 7:55 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
755 PM EDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     HANOVER                 43.70N 72.29W
06/09/2005                   GRAFTON            NH   LAW ENFORCEMENT

            MANY TREES DOWN

&&

HAYES
Special weather statement, Jun 9, 8:12 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
812 PM EDT THU JUN 9 2005

NHZ009-100211-
BELKNAP NH-
INCLUDING THE CITIES OF...MEREDITH
812 PM EDT THU JUN 9 2005

...STRONG THUNDERSTORMS WILL AFFECT BELKNAP COUNTY THROUGH 930 PM...

AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL CROSS BELKNAP COUNTY
FROM WEST TO EAST EARLY THIS EVENING. AS THE STRONGEST STORMS AFFECT
MEREDITH...NEW HAMPTON AND SANBORNTON THROUGH 840 PM...EXPECT WIND
GUSTS TO 45 MPH...PEA TO MARBLE SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.

IN ADDITION...UP TO ONE AND ONE-HALF INCHES OF RAIN MAY FALL. THIS
COULD RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES IN
SMALL STREAMS AND CREEKS. IF THREATENING WEATHER APPROACHES...SEEK
SHELTER IMMEDIATELY.

HAYES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:59 PM EDTSevere Thunderstorm WarningGYXSomerset31 min
Jun 10, 3:36 PM EDTSevere Thunderstorm WarningGYXSomerset24 min
Jun 10, 4:01 PM EDTSevere Thunderstorm WarningGYXSomerset17 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.